MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE EXTRA S'PORT GUIDEWIRE; GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE EXTRA S'PORT GUIDEWIRE; GUIDE WIRE
Model Number 22225M
Medical Device Problem Codes Entrapment of Device (1212); Stretched (1601); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001.The customer reported the device will not be returning.Investigation is not yet complete.A follow-up will be submitted with all relevant information.The other extra s'port guide wire and the xience sierra stent are filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the patient underwent a coronary stenting procedure, treating a target lesion in the diagonal artery.The 2.25 x 12 mm xience sierra stent was implanted without issue.There was no difficulty noted during advancement or withdrawal of the stent delivery system.However, resistance was noted during removal of the extra s'port guide wire, as the guide wire was caught on the distal end of the stent.The guide wire coils stretched into the aorta.A guide liner was advanced into the guide catheter, in an attempt to push the coils back into the vessel.A second extra s'port guide wire was advanced to assist removal of the first guide wire.The second guide wire also got stuck on the stent.In the attempt to remove both guide wires, the stent was explanted with the guide wires.The left anterior descending (lad) artery was damaged during the removal attempts and an additional stent was implanted.The diagonal artery was not treated with additional stenting and no vessel damage was noted from the stent explantation.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned.A review of the electronic lot history record (elhr), corrective action tracking system for the web (catsweb) database review and similar incident query for this product was not performed since the lot number was not reported.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulties and treatment appear to be related to operational circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HI-TORQUE EXTRA S'PORT GUIDEWIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9508068
Report Number2024168-2019-14919
Device Sequence Number1542636
Product Code DQX
UDI-Device Identifier08717648079573
UDI-Public08717648079573
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K950156
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22225M
Device Catalogue Number22225M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XIENCE SIERRA STENT, EXTRA S'PORT GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;